Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 4:39 PM EDT for Jefferson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 8, 2021, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WWUS82 KFFC 082039
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Tue Jun 8 2021
GAZ076-082115-
Jefferson GA-
439 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 515 PM
EDT...
At 439 PM EDT...a strong thunderstorm was near Stapletons Crossroads,
or near Louisville...moving north at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Stapleton, Avera and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3299 8242 3300 8255 3317 8258 3322 8247
3317 8237
TIME...MOT...LOC 2039Z 176DEG 6KT 3306 8249
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:58 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 8, 2:58 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Tue Jun 8 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Wednesday Night/... The upper level low slowly weakens as it shifts east across the southern Ohio Valley through the forecast period, while the southeast remains on the west side of surface high pressure. This pattern will keep good moisture across the area with PWATs of 1.5-2 inches this afternoon and again tomorrow. With mostly sunny skies expect the diurnally driven convection to increase in coverage through early this evening and wind down after sunset. Overnight low clouds will develop across the area by sunrise, however do not expect that they will linger as long as they did yesterday or today. With good heating tomorrow, the better chances for convection will be across north Georgia in proximity to the upper low. Have stayed close to guidance temperatures through the period. Atwell .LONG TERM /Thursday through Tuesday/... An abnormally moist extended period is begrudgingly expected for the forecast area as PWATs should run between 1.5-2 inches until early next week. This is roughly a quarter to three quarters above the climatological average for this time of year as the Bermuda High over the Atlantic advects the tropical Gulf airmass over the eastern CONUS. This invasive warm, moist airmass will litter the forecast area in scattered to widespread showers and thunderstorms each day through the extended. Higher chances will be likely in North Georgia through the end of the week with as a little added support from a weak mid-level trough before it kicks out over the weekend. Highs will remain in the upper 80s and low 90s, with morning lows capped by dewpoints around 70 degrees with patchy fog possible anywhere rain fell the day before. Thiem && .AVIATION... 18Z Update... MVFR and VFR CIGs will persist through overnight with lower MVFR/IFR setting up between 08-09Z, before beginning to improve to MVFR/VFR after 14Z. Winds will remain SW around 5kts, becoming light with periods of calm winds between 03-09Z. Showers are currently developing across the area with -TSRA possible 21-01Z. Variable winds with gusts 25-35kts will be possible with any storm that does develop. //ATL Confidence... 18Z Update... Medium confidence in timing and height of IFR development in morning. Otherwise Medium to high confidence all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 68 88 69 90 / 30 30 20 50 Atlanta 69 87 71 88 / 30 30 20 50 Blairsville 64 81 64 81 / 30 50 40 80 Cartersville 68 85 69 86 / 30 40 30 70 Columbus 69 90 71 92 / 30 20 10 30 Gainesville 68 85 69 86 / 30 40 30 60 Macon 68 92 69 94 / 30 30 20 20 Rome 69 85 70 86 / 30 40 30 70 Peachtree City 67 88 69 89 / 30 30 20 50 Vidalia 71 90 72 92 / 40 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...Atwell
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Tue Jun 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected, primarily this afternoon and evening. Locally heavy rain, frequent lightning, and gusty winds will be the primary threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be chances for thunderstorms each day through Monday, mainly during the afternoon and evening hours. A few strong to severe thunderstorms cannot be ruled out on any of these days; however, no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 8, 3:57 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT Tue Jun 8 2021
GAZ105-106-108-082030-
Crisp GA-Dooly GA-Wilcox GA-
357 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP...SOUTHEASTERN
DOOLY AND SOUTHWESTERN WILCOX COUNTIES UNTIL 430 PM EDT...
At 357 PM EDT...a strong thunderstorm was over East Crisp, or 7 miles
east of Cordele...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Rochelle, Pitts, East Crisp, Pleasant View, Tippettville,
Tremont, Wenona, Seville and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8378 3214 8367 3197 8341 3185 8359
3185 8361 3184 8361 3182 8364
TIME...MOT...LOC 1957Z 223DEG 9KT 3193 8365
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 8, 4:02 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Tue Jun 8 2021
GAZ053-054-067-082030-
Fayette GA-Coweta GA-Meriwether GA-
402 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE...
SOUTHEASTERN COWETA AND NORTHERN MERIWETHER COUNTIES UNTIL 430 PM
EDT...
At 402 PM EDT...a strong thunderstorm was near Haralson, or 12 miles
southeast of Newnan...moving north at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Peachtree City, Senoia, Sharpsburg, Turin and Haralson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3319 8460 3321 8471 3339 8467 3341 8457
3335 8450
TIME...MOT...LOC 2002Z 201DEG 14KT 3326 8463
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 8, 4:12 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 8 2021
GAZ110-111-082045-
Wheeler GA-Telfair GA-
412 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
TELFAIR COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was near Snipesville, or 10
miles west of Hazlehurst...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumber City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3182 8284 3195 8287 3200 8277 3198 8264
3192 8266 3192 8268 3191 8268 3190 8269
3190 8270 3186 8276 3186 8278 3185 8279
3184 8279 3181 8282
TIME...MOT...LOC 2011Z 177DEG 7KT 3183 8278
WIND...40MPHSpecial weather statement, Jun 8, 4:16 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Tue Jun 8 2021
GAZ080-081-093-094-082045-
Macon GA-Peach GA-Taylor GA-Crawford GA-
416 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...SOUTHWESTERN
PEACH...EASTERN TAYLOR AND SOUTHWESTERN CRAWFORD COUNTIES UNTIL 445
PM EDT...
At 416 PM EDT...a strong thunderstorm was near Hicks, or 9 miles west
of Fort Valley...moving north at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fort Valley, Marshallville, Reynolds, Nakomis, Lee Pope, Hicks and
Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8399 3245 8417 3268 8414 3267 8397
3259 8381
TIME...MOT...LOC 2016Z 197DEG 8KT 3251 8405
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 8, 4:32 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Tue Jun 8 2021
GAZ072-082-082100-
Bibb GA-Jones GA-
432 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR BIBB AND SOUTHEASTERN JONES
COUNTIES UNTIL 500 PM EDT...
At 432 PM EDT...a strong thunderstorm was over Macon...moving north
at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Payne, Payne City, Cross Keys, Wesleyan, Postell, Skipperton,
Arkwright, Rutland, Mountain Springs, Griswoldville and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3275 8377 3292 8377 3294 8373 3295 8373
3295 8371 3296 8371 3295 8342 3286 8347
3285 8351 3283 8349 3279 8352 3274 8358
3274 8360 3273 8360
TIME...MOT...LOC 2032Z 188DEG 14KT 3282 8366
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 8, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Tue Jun 8 2021
GAZ076-082115-
Jefferson GA-
439 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 515 PM
EDT...
At 439 PM EDT...a strong thunderstorm was near Stapletons Crossroads,
or near Louisville...moving north at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Stapleton, Avera and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3299 8242 3300 8255 3317 8258 3322 8247
3317 8237
TIME...MOT...LOC 2039Z 176DEG 6KT 3306 8249
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:31 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 29 min |
| Jun 8, 2:57 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jun 8, 3:16 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
| Jun 8, 3:20 PM EDT | Special Weather Statement | FFC | Houston | 10 min |
| Jun 8, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Jun 8, 3:51 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jun 8, 3:57 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 33 min |
| Jun 8, 4:02 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jun 8, 4:12 PM EDT | Special Weather Statement | FFC | Jeff Davis | 33 min |
| Jun 8, 4:16 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Jun 8, 4:32 PM EDT | Special Weather Statement | FFC | Bibb | 28 min |
| Jun 8, 4:52 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Jun 8, 5:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jun 8, 5:18 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 8, 5:28 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jun 8, 5:37 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Jun 8, 5:48 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 8, 5:53 PM EDT | Special Weather Statement | FFC | Walton | 37 min |
| Jun 8, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 38 min |
| Jun 8, 6:15 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Jun 8, 6:18 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jun 8, 6:45 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Jun 8, 7:24 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jun 8, 7:39 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Jun 8, 7:41 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.